Principal eigenvalues and an anti-maximum principle for homogeneous fully nonlinear elliptic equations

被引:51
作者
Armstrong, Scott N. [1 ]
机构
[1] Univ Calif Berkeley, Dept Math, Berkeley, CA 94720 USA
关键词
Fully nonlinear elliptic equation; Principal eigenvalue; Dirichlet problem; Anti-maximum principle; VISCOSITY SOLUTIONS; DIRICHLET PROBLEM; BIFURCATION; EXISTENCE; OPERATORS;
D O I
10.1016/j.jde.2008.10.026
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
We study the fully nonlinear elliptic equation F(D(2)u, Du, u, x) = f (0.1) in a smooth bounded domain Omega, under the assumption that the nonlinearity F is uniformly elliptic and positively homogeneous. Recently, it has been shown that such operators have two principal "half" eigenvalues, and that the corresponding Dirichlet problem possesses solutions, if both of the principal eigenvalues are positive. In this paper, we prove the existence of solutions of the Dirichlet problem if both principal eigenvalues are negative, provided the "second" eigenvalue is positive, and generalize the anti-maximum principle of Clement and Peletier [P. Clement, LA. Peletier, An anti-maximum principle for second-order elliptic operators, J. Differential Equations 34 (2) (1979) 218-229] to homogeneous, fully nonlinear operators. (C) 2008 Elsevier Inc. All rights reserved.
引用
收藏
页码:2958 / 2987
页数:30
相关论文
共 35 条
[11]  
CAFFARELLI LA, 1995, AM MATH SOC C PUBL A, V43
[12]   ANTI-MAXIMUM PRINCIPLE FOR 2ND-ORDER ELLIPTIC OPERATORS [J].
CLEMENT, P ;
PELETIER, LA .
JOURNAL OF DIFFERENTIAL EQUATIONS, 1979, 34 (02) :218-229
[13]   LP-Theory for fully nonlinear uniformly parabolic equations. [J].
Crandall, MG ;
Kocan, M ;
Swiech, A .
COMMUNICATIONS IN PARTIAL DIFFERENTIAL EQUATIONS, 2000, 25 (11-12) :1997-2053
[14]   USERS GUIDE TO VISCOSITY SOLUTIONS OF 2ND-ORDER PARTIAL-DIFFERENTIAL EQUATIONS [J].
CRANDALL, MG ;
ISHII, H ;
LIONS, PL .
BULLETIN OF THE AMERICAN MATHEMATICAL SOCIETY, 1992, 27 (01) :1-67
[15]  
CRANDALL MG, 1999, J DIFFERENTIAL EQUAT, V24
[16]   A HOMOTOPIC DEFORMATION ALONG P OF A LERAY-SCHAUDER DEGREE RESULT AND EXISTENCE FOR (/U'/P-2U')'+F(T,U)=O, U(O)=U(T)=O, P-GREATER-THAN-1 [J].
DELPINO, M ;
ELGUETA, M ;
MANASEVICH, R .
JOURNAL OF DIFFERENTIAL EQUATIONS, 1989, 80 (01) :1-13
[17]   GLOBAL BIFURCATION FROM THE EIGENVALUES OF THE P-LAPLACIAN [J].
DELPINO, MA ;
MANASEVICH, RF .
JOURNAL OF DIFFERENTIAL EQUATIONS, 1991, 92 (02) :226-251
[18]   VARIATIONAL FORMULA FOR PRINCIPAL EIGENVALUE FOR OPERATORS WITH MAXIMUM PRINCIPLE [J].
DONSKER, MD ;
VARADHAN, SRS .
PROCEEDINGS OF THE NATIONAL ACADEMY OF SCIENCES OF THE UNITED STATES OF AMERICA, 1975, 72 (03) :780-783
[19]  
EVANS LC, 1998, GRAD STUD MATH AM MA, V19
[20]   Positive radial solutions to a 'semilinear' equation involving the Pucci's operator [J].
Felmer, PL ;
Quaas, A .
JOURNAL OF DIFFERENTIAL EQUATIONS, 2004, 199 (02) :376-393